MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON MEDICAL SYSTEMS BD SAFETYGLIDE; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305901
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd needle sftygld 25x5/8 rb needle pulled out of hub.Verbatim: rcc received a complaint via email.Email(s) attached.25g 5/8 in.Needle came apart from the hub when giving an injection to infant.Medication administered and when removing from the thigh the needle separated from the hub and remained in place.It did not stay intact with the syringe and safety cover.Staff was able to remove needle from thigh, with no retained equipment.Used with bd 1 ml syringe with leur-lok tip, lot # 5260229 and expiration date of 8-31-2030.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation: it was reported that the needle separated from the hub.To support the investigation, one sample without a packaging blister or plastic shield was received and evaluated by the quality team.A visual inspection confirmed that the needle was loose and detached from the hub.Approximately 40 percent epoxy coverage was observed on the outer diameter of the needle.No additional defects or abnormalities were identified.This condition could potentially occur if a jam were present at the cannulator during processing.A review of the device history record was conducted for material number 305901, lot 5314139.The review confirmed that all required visual inspections were completed in accordance with established procedures, with no quality notifications related to the reported condition.The lot met acceptance criteria per the inspection control plan and was approved for shipment.Device history records for each needle lot used in the manufacture of this final lot were also reviewed, and no documentation of this type of defect was identified throughout the entire production run.Verification of the cannulator was performed, confirming that equipment settings were within specification and product flow was satisfactory.To date, no additional similar events have been reported for this lot.Based on the investigation and analysis of the returned sample, the condition reported by the customer is confirmed.

Brand Name
BD SAFETYGLIDE
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key24318286
Report Number1213809-2026-00060
Device Sequence Number20049180
Product Code FMI
UDI-Device Identifier00382903059010
UDI-Public(01)00382903059010(11)251110(17)301031(10)5314139
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K951254
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305901
Device Lot Number5314139
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2026
Supplement Date Received by Manufacturer03/13/2026
Initial Report FDA Received Date02/11/2026
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight3 KG
Patient EthnicityHispanic